Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 3, NWS Tulsa, OK

January 26, 1994Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 26, 1994, 4:06 AM CST for Washington County, Arkansas. It was in force for 69 min.

The area

The counties it named.

The facts

Issued
Jan 26, 1994, 4:06 AM CST (10:06 UTC)
Expired
Jan 26, 1994, 5:15 AM CST
In force
69 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KFSM 261006 RRA
SVRFSM
ARC143-261115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
406 AM CST WED JAN 26 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
AT 405 AM CST...FORT SMITH RADAR SHOWED A SEVERE THUNDERSTORM JUST TO
THE SOUTHWEST OF FAYETTEVILLE. MOVEMENT WAS NORTHEAST AT 25 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 4:00 AM CST, 6 minutes earlier.

Area forecast discussion, Jan 26, 4:00 AM CST, 6 minutes before
FPUS3 KTUL 260959

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST WED JAN 26 1994

HV TO CONTEND WITH A LOT THIS FCST PERIOD AS WELL WITH ONGOING WX
ACROSS E OK AND W AR SO WL KEEP THIS SHORT.

PREFNTL TROF THAT HAD MOVED INTO SE OK DURING THE NIGHT WAS FOCUS
FOR ACTIVITY ACROSS SE OK. MESONET AND NWD MOVING CONVECTION
SHOWS THAT BDRY IS NOW LIFTING N. WL HV NR CAT POPS ACROSS AREA TDY
AND WL MENTION CHC SVR IN SE OKLAHOMA LTR TDY. NEG TILTED TROF IS
WELL SUPPORED AND SFC LOW IS EXPECTED TO DEVELOP AND MOVE ACROSS AREA.
SHEAR ENVIRONMENT LOOKS GUD AS WELL. WL GEN KEEP REMAINDER OF ON GOING FCST
INTACT.

TUL 54/30/34 941  MLC 64/35/39 931   BVO 45/26/32 951   IDB 66/39/44 931

...10...

.TUL...NONE.

In the hours before

Special weather statement, Jan 26, 2:15 AM CST, 1 hour 51 minutes before
OKC061-077-121-260915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 AM CST WED JAN 26 1994

...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA...

AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY
WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AND POSSIBLY
SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING
THE NEXT HOUR.

STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jan 26, 2:17 AM CST, 1 hour 49 minutes before
OKC061-077-121-260915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 AM CST WED JAN 26 1994

...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA...

AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY
WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL LIKELY `PRODUCE HEAVY RAINFALL AND POSSIBLY
SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING
THE NEXT HOUR.

STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jan 26, 3:15 AM CST, 51 minutes before
OKC061-091-261015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CST WED JAN 26 1994

...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA...

AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS
WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT
HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING
THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL
HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 3:17 AM CST, 49 minutes before
OKC061-091-261015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CST WED JAN 26 1994

...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA...

AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS
WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT
HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING
THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL
HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:08 AM CSTSevere Thunderstorm WarningTSACrawford67 min
Jan 26, 4:54 PM CSTSevere Thunderstorm WarningTSAJohnson54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.